MAUDE Adverse Event Report: CONMED LARGO 5.5MM GENESYS CROSSFT SUTURE ANCHOR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

CONMED LARGO 5.5MM GENESYS CROSSFT SUTURE ANCHOR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number CFBC-5502B
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, cfbc-5502b, 5.5mm genesys crossft suture anchor, was being used on (b)(6) 2022 during a rotator cuff repair procedure when it was reported that the ¿anchor broke into multiple pieces when the surgeon tried implanting it into patient's shoulder.¿ the procedure was completed with an alternate device with a 2 minute delay.Further assessment found that dr.(b)(6) was the surgeon, the device was retrieved, the intervention was opening a new anchor, the patient wasn't injured, the patient wasn't effected, there was no extended stay needed.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence was provided therefore root cause cannot be identified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 9 complaints, regarding 9 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to inspect all instruments for damage prior to use.Proper orientation and alignment of instruments is important during implantation of the genesys crossft suture anchor to minimize possible breakage of the anchor.Breakage of the genesys crossft suture anchor is possible if: a) the bone punch or tap is not inserted to the proper depth; b) the genesys crossft suture anchor is not properly aligned with the pilot hole; c) the genesys crossft suture anchor is loose or not securely attached on the driver; d) the genesys crossft suture anchor inserter is used for prying; e) the genesys crossft suture anchor is advanced too deep; f) a small amount of forward pressure is not applied while rotating the handle.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, cfbc-5502b, 5.5mm genesys crossft suture anchor, was being used on 8april22 during a rotator cuff repair procedure when it was reported that the ¿anchor broke into multiple pieces when the surgeon tried implanting it into patient's shoulder.¿ the procedure was completed with an alternate device with a 2 minute delay.Further assessment found that dr.Duellman was the surgeon, the device was retrieved, the intervention was opening a new anchor, the patient wasn't injured, the patient wasn't effected, there was no extended stay needed.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
5.5MM GENESYS CROSSFT SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
courtney pomichter
525 french rd
utica, NY 13502
3156243170
MDR Report Key14171976
Report Number1017294-2022-00047
Device Sequence Number17383926
Product Code MAI
UDI-Device Identifier10845854042472
UDI-Public(01)10845854042472(17)240816(10)1188361
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K101100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Catalogue NumberCFBC-5502B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic